Alert archive / Arizona / Flash Flood Warnings in 2013
Flash Flood Warning 7, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 15, 2013, 7:08 PM MST for Pima County, Pinal County, Arizona. It was in force for 112 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2013, 7:08 PM MST (02:08 UTC)
- Expired
- Jul 15, 2013, 9:00 PM MST
- In force
- 112 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
Counties Pima County, AZ, Pinal County, AZ
The radar
The Tucson radar (KEMX), 72 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 2.1 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 255 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 2894 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
231 WGUS55 KTWC 160208 FFWTWC AZC019-021-160400- /O.NEW.KTWC.FF.W.0007.130716T0208Z-130716T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 708 PM MST MON JUL 15 2013 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN PIMA COUNTY IN SOUTH CENTRAL ARIZONA... SOUTHEASTERN PINAL COUNTY IN SOUTH CENTRAL ARIZONA... * UNTIL 900 PM MST * AT 700 PM MST AN AREA OF STRONG THUNDERSTORMS WAS GENERATING VERY HEAVY RAINFALL FROM JUST SOUTH OF ORACLE THROUGH THE NORTHERN AND CENTRAL CATALINA MOUNTAINS. EXPECT RAINFALL AMOUNTS IN EXCESS OF 2 INCHES IN SOME LOCATIONS. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ORACLE AND SUMMERHAVEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES AND STREAMS...URBAN AREAS...AND ROADS AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. && LAT...LON 3257 11095 3265 11070 3239 11067 3241 11092 $$ MEYER
2 follow-up statements
987 WGUS75 KTWC 160250 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 750 PM MST MON JUL 15 2013 AZC019-021-160400- /O.CON.KTWC.FF.W.0007.000000T0000Z-130716T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PIMA AZ-PINAL AZ- 750 PM MST MON JUL 15 2013 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM MST FOR SOUTHEASTERN PINAL AND NORTHEASTERN PIMA COUNTIES... AT 742 PM MST...SHOWERS AND THUNDERSTORMS WERE STARTING TO WEAKEN BETWEEN ORACLE AND SUMMERHAVEN AS WELL AS IN AND AROUND THE CATALINA MOUNTAINS. RAINFALL AMOUNTS BETWEEN 1 AND 2.5 INCHES WILL CAUSE FLOODING IN AND AROUND THE CATALINA MOUNTAINS AS WELL AS NORTHWARD TOWARD ORACLE. EXPECT VERY HEAVY FLOW IN THE CANADA DEL ORO. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ORACLE AND SUMMERHAVEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES AND STREAMS...ROADS...AND OTHER DRAINAGE AREAS AND LOW LYING SPOTS. && LAT...LON 3257 11095 3265 11070 3239 11067 3241 11092 $$ MEYER
826 WGUS75 KTWC 160356 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 856 PM MST MON JUL 15 2013 AZC019-021-160405- /O.EXP.KTWC.FF.W.0007.000000T0000Z-130716T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PIMA AZ-PINAL AZ- 856 PM MST MON JUL 15 2013 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 900 PM MST FOR SOUTHEASTERN PINAL AND NORTHEASTERN PIMA COUNTIES... AT 855 PM MST RAINFALL RATES HAD GREATLY DIMINISHED IN AND AROUND THE CATALINA MOUNTAINS. EXPECT HEAVY RUNOFF TO CONTINUE INTO THE EARLY MORNING HOURS WITH AN URBAN AND SMALL STREAM FLOOD ADVISORY IN EFFECT UNTIL 245 AM MST. LAT...LON 3257 11095 3265 11070 3239 11067 3241 11092 $$ MEYER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 2:11 PM MST, 4 hours 57 minutes earlier.
Area forecast discussion, Jul 15, 2:11 PM MST, 4 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 211 PM MST MON JUL 15 2013 .SYNOPSIS...A WEATHER SYSTEM FROM THE PLAINS STATES WILL MOVE WEST AND BRING PERIODS OF HEAVY RAIN...ESPECIALLY TO AREAS EAST OF TUCSON LATE TONIGHT INTO TUESDAY. THIS SYSTEM WILL THEN SETTLE OVER NORTHERN MEXICO FOR THE REST OF THE WEEK. THIS WILL KEEP A MOIST SOUTHEAST FLOW ALOFT...THUS KEEPING THE CHANCES FOR AFTERNOON AND EVENING THUNDERSTORMS. && .DISCUSSION...A FEW SHOWERS AND THUNDERSTORMS CONTINUED TO DEVELOP THIS AFTERNOON MAINLY IN THE MOUNTAINS. THE STEERING FLOW WAS RATHER WEAK AND FROM DIFFERENT DIRECTIONS...SO VERY LITTLE MOVEMENT HAS BEEN NOTED WITH THESE SHOWERS AND THUNDERSTORMS. THAT SAID...LOCALLY HEAVY DOWNPOURS WILL BE POSSIBLE WITH SOME OF THE STRONGER THUNDERSTORMS TODAY. THE MAIN CONCERN THE NEXT 24 TO 36 HOURS WILL CONTINUE TO BE FLASH FLOODING...ESPECIALLY ACROSS THE EASTERN CWA EAST OF TUCSON. DEEP MOISTURE ALREADY IN PLACE COMBINED WITH A RATHER LARGE UPPER LOW MOVING WESTWARD FROM THE SOUTHERN PLAINS WILL RESULT IN THE RIGHT INGREDIENTS FOR HEAVY RAINFALL. A LIGHT STEERING FLOW THIS AFTERNOON WILL EVENTUALLY INCREASE IN SPEED FROM THE NORTH TO NORTHEAST LATE THIS EVENING AND TONIGHT. THIS STRONGER STEERING FLOW SHOULD HELP TRACK THUNDERSTORMS THAT DEVELOP IN THE HIGHER TERRAIN OF CENTRAL AND EAST-CENTRAL ARIZONA SOUTHWARD INTO THE AREA. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL DEVELOP TUESDAY AND TAKE A SIMILAR PATH THROUGHOUT THE DAY WHICH COULD LEAD TO CONCERNS OF MORE WIDESPREAD FLASH FLOODING. THEREAFTER...THE MODELS CONTINUED TO SHOW THE UPPER LOW DRIFTING WESTWARD OVER NORTHERN MEXICO WEDNESDAY INTO FRIDAY. THIS WILL RESULT IN AN EASTERLY STEERING FLOW AND DEEP MOISTURE REMAINING IN PLACE. THUS...STILL EXPECTING SCATTERED SHOWERS AND THUNDERSTORMS EACH DAY THROUGH THE FORECAST PERIOD...MAINLY DURING THE AFTERNOON AND EVENING HOURS...BUT A STRAY THUNDERSTORM OR TWO MIGHT LINGER THROUGH THE NIGHT TIME HOURS. && .AVIATION...HIGH POTENTIAL FOR SHOWERS AND THUNDERSTORMS THIS AFTERNOON THROUGH TOMORROW...WITH THE MOST LIKELY TIME PERIOD FOR THUNDER AT TAF SITES BETWEEN 00Z THROUGH 04Z TODAY. EXPECTING MORE SHOWER ACTIVITY AFTER 04Z. OVERCAST SKIES ANTICIPATED BY TONIGHT WITH MVFR CIGS EXPECTED AROUND STORMS. CIGS WILL REMAIN NEAR MVFR THROUGH TOMORROW. ALSO..SOME POTENTIAL FOR BR MAINLY AT KDUG AND KOLS AFTER 08Z. WINDS WILL BECOME MORE SOUTHEASTERLY OVERNIGHT BUT SHOULD REMAIN AT OR BELOW 12 KTS...WITH EXCEPTION TO STRONG THUNDERSTORM OUTFLOWS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...AN UPPER LEVEL LOW WILL APPROACH THE AREA FROM THE EAST THROUGH TUESDAY AND THEN SETTLE OVER NORTHERN MEXICO TOWARD THE END OF THE WEEK. THE LOW AND THE ASSOCIATED INCREASE IN MOISTURE AND INSTABILITY WILL GENERATE WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS FROM FROM ROUGHLY TUCSON EASTWARD THIS AFTERNOON THROUGH TUESDAY. WHILE STRONG GUSTY WINDS ARE ALWAYS A CONCERN WITH STORMS...THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING SIGNIFICANT RAINS WITH A POTENTIAL FOR LOCAL FLOODING. WITH THE UPPER LOW IN THE REGION...ABUNDANT MOISTURE WILL REMAIN OVER THE AREA FOR THE REMAINDER OF THE WEEK RESULTING IN SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. TEMPERATURES AND RH LEVELS WILL BE NEAR NORMAL TODAY THEN FROM TUESDAY ONWARD HIGH TEMPERATURES WILL BE COOLER THAN NORMAL WITH HIGH THAN AVERAGE HUMIDITY LEVELS. BROST && .TWC WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THIS EVENING THROUGH TUESDAY EVENING FOR GRAHAM...GREENLEE AND COCHISE COUNTIES. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
In the hours before
Special weather statement, Jul 15, 3:06 PM MST, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 306 PM MST MON JUL 15 2013 AZZ503-504-513-152245- DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING BISBEE/CANELO HILLS/MADERA CANYON AZ-TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ-UPPER SANTA CRUZ RIVER AND ALTAR VALLEYS INCLUDING NOGALES AZ- 306 PM MST MON JUL 15 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PIMA AND NORTHERN SANTA CRUZ COUNTIES UNTIL 345 PM MST... AT 300 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GREEN VALLEY...MOVING NORTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...GREEN VALLEY AND MADERA CANYON. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3185 11076 3162 11088 3177 11117 3193 11109 TIME...MOT...LOC 2206Z 220DEG 7KT 3183 11104 GL
Special weather statement, Jul 15, 4:22 PM MST, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 422 PM MST MON JUL 15 2013 AZZ502-504-160000- TOHONO O'ODHAM NATION INCLUDING SELLS AZ-TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ- 422 PM MST MON JUL 15 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PIMA COUNTY UNTIL 500 PM MST... AT 418 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES NORTHEAST OF THREE POINTS...OR 8 MILES WEST OF TUCSON...MOVING SOUTHEAST AT 5 TO 10 MPH. ANOTHER STORM WAS DEVELOPING NEAR SOUTH TUCSON. WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THESE STORMS WITH AREAS OF BLOWING DUST FOLLOWED BY LOCALLY HEAVY RAINFALL. AREAS AFFECTED BY THIS STORM INCLUDE...RYAN FIELD...SAN XAVIER MISSION...SOUTH TUCSON...TUCSON INTERNATIONAL AIRPORT AND DAVIS-MONTHAN AIR FORCE BASE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3218 11083 3203 11099 3217 11130 3231 11120 TIME...MOT...LOC 2321Z 297DEG 8KT 3221 11116 MEYER
Special weather statement, Jul 15, 5:25 PM MST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 525 PM MST MON JUL 15 2013 AZZ507-508-511-513-160115- DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING BISBEE/CANELO HILLS/MADERA CANYON AZ-EASTERN COCHISE COUNTY BELOW 5000 FEET INCLUDING DOUGLAS/WILLCOX AZ-GALIURO AND PINALENO MOUNTAINS INCLUDING MOUNT GRAHAM AZ-UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ- 525 PM MST MON JUL 15 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COCHISE COUNTY UNTIL 615 PM MST... AT 517 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES NORTH OF BENSON...OR 26 MILES WEST OF WILLCOX...MOVING SOUTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF WESTERN COCHISE COUNTY. LAT...LON 3226 10997 3203 11011 3206 11041 3226 11040 TIME...MOT...LOC 0025Z 293DEG 7KT 3215 11026 GL
Local storm report, Jul 15, 5:27 PM MST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
527 PM MST MON JUL 15 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG RITA RANCH 32.11N 110.79W
07/15/2013 PIMA AZ TWITTER
DOWNED TREE. TIME ESTIMATED BY RADAR.
&&
EVENT NUMBER TWC1300059
GLLocal storm report, Jul 15, 6:11 PM MST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
611 PM MST MON JUL 15 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM TSTM WND DMG GREEN VALLEY 31.85N 111.01W
07/15/2013 PIMA AZ BROADCAST MEDIA
LARGE DOWNED TREE IN GREEN VALLEY. TIME ESTIMATE BASED
ON RADAR.
&&
EVENT NUMBER TWC1300060
GLSpecial weather statement, Jul 15, 7:04 PM MST, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 704 PM MST MON JUL 15 2013 AZZ504-506-507-514-160245- SANTA CATALINA AND RINCON MOUNTAINS INCLUDING MOUNT LEMMON/SUMMERHAVEN AZ-SOUTHEAST PINAL COUNTY INCLUDING KEARNY/MAMMOTH/ORACLE AZ-TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ-UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ- 704 PM MST MON JUL 15 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PINAL AND NORTHEASTERN PIMA COUNTIES UNTIL 745 PM MST... AT 700 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF ORACLE...OR 13 MILES NORTHEAST OF ORO VALLEY...MOVING SOUTHEAST AT 10 TO 15 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND LOCALIZED FLOODING. AREAS AFFECTED BY THIS STORM INCLUDE...SAN MANUEL...CAMPO BONITO AND MOUNT LEMMON/SUMMERHAVEN. LAT...LON 3269 11059 3237 11056 3243 11091 3265 11079 TIME...MOT...LOC 0204Z 308DEG 13KT 3252 11077 MEYER
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 5:14 PM MST | Areal Flood Advisory | TWC | Graham | 3 hr |
| Jul 15, 5:25 PM MST | Special Weather Statement | TWC | Cochise | 50 min |
| Jul 15, 5:33 PM MST | Areal Flood Advisory | TWC | Pima | 117 min |
| Jul 15, 5:48 PM MST | Flash Flood Warning | TWC | Pima | 117 min |
| Jul 15, 6:05 PM MST | Severe Thunderstorm Warning | TWC | Pima | 40 min |
| Jul 15, 6:47 PM MST | Areal Flood Advisory | TWC | Pima | 118 min |
| Jul 15, 7:04 PM MST | Special Weather Statement | TWC | 41 min | |
| Jul 15, 8:04 PM MST | Areal Flood Advisory | TWC | Cochise, Graham, Pima, Pinal | 3 hr |
| Jul 15, 8:39 PM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
| Jul 15, 8:54 PM MST | Areal Flood Advisory | TWC | Cochise, Pima, Pinal | 6 hr |
| Jul 16, 2:43 PM MST | Areal Flood Advisory | TWC | Cochise, Pima, Santa Cruz | 4 hr |
| Jul 16, 4:32 PM MST | Special Weather Statement | TWC | Pima | 28 min |
Nearby
Flash Flood Warnings in Arizona, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.